MAUDE Adverse Event Report: ARTHREX, INC. IBALANCE TKA TIBIAL TRAY SIZE 3; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

ARTHREX, INC. IBALANCE TKA TIBIAL TRAY SIZE 3; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number AR-503-TTTD
Health Effect - Clinical Code Pain (1994)
Date of Event 09/12/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to arthrex's follow-up requests.The evaluation revealed that the returned device's critical mating features on surface a (surface that mates with the bearing) are within specification.The damages observed on the surfaces were most likely caused during the extraction of the implant.The catalog number, ar-503-tttd and lot number 1336453 associated with this event has been involved in recall number 1220246-1/29/16-001-r.The information received regarding the event is not sufficient to determine the cause of the event or whether it had any relation to the recall.
 
Event or Problem Description
It was reported that on (b)(6) 2015 a patient underwent a left tka procedure.On (b)(6) 2016 the surgeon performed a revision left tka due to tibial loosening.During the revision procedure, the surgeon explanted the tibial tray ar-503-ttte lot 1336453 ((b)(4)), femoral implant ar-516-4l lot 108761402((b)(4)), bearing implant ar-513-bd13 lot 113601339 ((b)(4)) and patella implant ar-504-psb8 lot 113601236 ((b)(4)).To complete the procedure the surgeon used another manufacturer's product.Patient was a female, (b)(6).Patient medical records dated (b)(6) 2016 noted x-ray findings of left knee as follows: mild tilt of patella, prosthesis in place in proper anatomical alignment without rotation, loosening or stress shielding.Patient medical records dated (b)(6) 2016 noted that a bone scan showed uptake.Report states patient continued to have pain walking, pain is with every step, and also noted patient has sharp pain medial anterior knee with rotation of knee.Patient also reported some instability in knee and difficulty standing up after prolonged sitting.Examination of the left knee demonstrated inferior pole patella tenderness and medial tibial plateau tenderness but no medial joint line tenderness.Mild effusion of the left knee was noted.It was noted in the report summary that x-rays showed periarticular osteophytes and joint space narrowing.

Brand Name
IBALANCE TKA TIBIAL TRAY SIZE 3
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6013889
Report Number1220246-2016-00408
Device Sequence Number473651
Product Code JWH
UDI-Device Identifier00888867106710
UDI-Public00888867106710
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K081127
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 09/13/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/01/2019
Device Catalogue NumberAR-503-TTTD
Device Lot Number1336453
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2016
Initial Report FDA Received Date10/10/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
1220246-1/29/16-001-R
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AR-504-PSB8, IBAL. TKA PATELLA, LOT 113601236; AR-513-BD13, IBALANCE TKA BEARING, LOT 113601339; AR-516-4L, IBALANCE TKA FEMORAL, LOT 108761402
Outcome Attributed to Adverse Event Other;
Patient Age71 YR